MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U41502H25RX
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 10/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly failed to inflate.It was further reported that the balloon successfully inflated outside the patient's body, but it failed to deflate.It was further reported that another balloon was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly failed to inflate.It was further reported that the balloon successfully inflated outside the patient's body, but allegedly failed to deflate.Reportedly, another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse rx pta dilatation catheter has returned for evaluation.On the visual evaluation of the device, it appeared to have saline residues and a kink was noted below the proximal end of the maker band.The balloon noted to be partially inflated and the inflation lumen noted to be fully inflated.Microscopic observation confirms the kink and the partially inflated balloon and fully inflated inflation lumen.On the functional evaluation of the device, the guide wire lumen was flushed, and an in-house guidewire was able to insert throughout the catheter without any issue.On further the balloon inflated using the in-house presto inflation device, however the balloon did not inflate, the more pressure was applied the to inflate the balloon, and it started to inflate slowly.Once the balloon maintained the pressure, multiple attempts made to deflate the balloon, but it was unsuccessful.Therefore, the investigation was confirmed for the reported inflation issue as the balloon required more pressure to inflate when tried to inflate with the inflation device.The investigation has also confirmed the reported deflation issue as once the balloon maintains the pressure, multiple attempts were made to deflate but it was unsuccessful.The investigation also confirms for the identified material deformation as the kink noted on the balloon inflation lumen proximally noted from the marker band on the device returned for evaluation.A definitive root cause for the alleged inflation, deflation issue, identified material deformation could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 10/2022), g3 h11: h6 (result, conclusion) h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.See h10.

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11419502
Report Number2020394-2021-00444
Device Sequence Number11723451
Product Code LIT
UDI-Device Identifier00801741056680
UDI-Public(01)00801741056680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H25RX
Device Catalogue NumberU41502H25RX
Device Lot NumberCMDY0438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;